Alert archive / Nevada / Frost Advisories in 2016

Frost Advisory 4, NWS Elko, NV

September 5, 2016Humboldt County, Nevada

NWS Elko, NV issued this frost advisory at Sep 5, 2016, 10:34 AM PDT for Humboldt County, Nevada. It took effect at Sep 5, 2016, 11:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2016, 10:34 AM PDT (17:34 UTC)
In effect from
Sep 5, 2016, 11:00 PM PDT
Expired
Sep 6, 2016, 9:00 AM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS75 KLKN 051734
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1034 AM PDT MON SEP 5 2016

NVZ030-061600-
/O.NEW.KLKN.FR.Y.0004.160906T0600Z-160906T1600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
1034 AM PDT MON SEP 5 2016

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
TUESDAY. 

* TEMPERATURE...33-36 DEGREES.

* DURATION...8-10 HOURS POSSIBLY DROPPING INTO THE MID 30S BEFORE
  MIDNIGHT.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A
  SEASON-ENDING COLD SNAP, SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED
  OR KILLED IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NVZ031-034>041-061600-
/O.NEW.KLKN.FZ.A.0001.160906T0600Z-160906T1600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
1034 AM PDT MON SEP 5 2016

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. 

* TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS.

* TIMING...TEMPERATURES MAY DROP INTO THE MID 30S BEFORE MIDNIGHT.

* DURATION...8-10 HOURS.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS
  MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

LW
3 follow-up statements
128 
WWUS75 KLKN 052054
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
154 PM PDT MON SEP 5 2016

NVZ031-034>041-061600-
/O.UPG.KLKN.FZ.A.0001.160906T0600Z-160906T1600Z/
/O.NEW.KLKN.FZ.W.0001.160906T0600Z-160906T1600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
154 PM PDT MON SEP 5 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
TUESDAY. 

* TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS.

* TIMING...TEMPERATURES MAY DROP INTO THE MID 30S BEFORE
  MIDNIGHT.

* DURATION...8-10 HOURS.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS 
  MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ030-061600-
/O.CON.KLKN.FR.Y.0004.160906T0600Z-160906T1600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
154 PM PDT MON SEP 5 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT TUESDAY...

* TEMPERATURE...33-36 DEGREES.

* DURATION...8-10 HOURS POSSIBLY DROPPING INTO THE MID 30S 
  BEFORE MIDNIGHT. 

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A
  SEASON-ENDING COLD SNAP...SENSITIVE OUTDOOR PLANTS MAY BE
  DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LW
530 
WWUS75 KLKN 060915
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT TUE SEP 6 2016

NVZ031-034>041-061600-
/O.CON.KLKN.FZ.W.0001.000000T0000Z-160906T1600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
215 AM PDT TUE SEP 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS.

* TIMING...TEMPERATURES MAY DROP INTO THE UPPER 20S TO MIDDLE 30S
  BEFORE SUNRISE.

* DURATION...NEXT SEVERAL HOURS THROUGH SUNRISE.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS 
  MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ030-061600-
/O.CON.KLKN.FR.Y.0004.000000T0000Z-160906T1600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
215 AM PDT TUE SEP 6 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURE...33-36 DEGREES.

* DURATION...NEXT SEVERAL HOURS THROUGH SUNRISE.

* IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A
  SEASON-ENDING COLD SNAP...SENSITIVE OUTDOOR PLANTS MAY BE
  DAMAGED OR KILLED IF LEFT UNCOVERED EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
099 
WWUS75 KLKN 061552
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
852 AM PDT TUE SEP 6 2016

NVZ031-034>041-061700-
/O.EXP.KLKN.FZ.W.0001.000000T0000Z-160906T1600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
852 AM PDT TUE SEP 6 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE RISING THIS MORNING AND THE FREEZE WARNING IS NO
LONGER NEEDED.

$$

NVZ030-061700-
/O.EXP.KLKN.FR.Y.0004.000000T0000Z-160906T1600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
852 AM PDT TUE SEP 6 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE RISING THIS MORNING AND THE FROST ADVISORY IS NO
LONGER NEEDED.

$$

LW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 5, 10:24 AM PDT, 10 minutes earlier.

Area forecast discussion, Sep 5, 10:24 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1024 AM PDT Mon Sep 5 2016

.SYNOPSIS...Cool weather will continue another day and temperatures
will again generally fall into the 30s tonight, with some colder
spots. Then a warming trend will ensue with temperatures rising to
above normal by next weekend. High pressure will allow for dry
conditions at least through early next week.

&&

.UPDATE...Issued Freeze Watch for most areas tonight. Temperatures
will be a degree or two colder than this morning and temperatures
will be hitting the 30s earlier, thus vegetation will be exposed
to lower temperatures for a longer period of time. A Frost
Advisory will be in effect for Humboldt County. Extreme eastern
Elko County including Wendover should not be as cold.

&&

.PREV DISCUSSION... /ISSUED AT 806 AM /

SYNOPSIS...Cool weather will continue another day and temperatures
will again generally fall into the 30s tonight, with some colder
spots. Then a warming trend will ensue with temperatures rising to
above normal by next weekend. High pressure will allow for dry
conditions at least through early next week.

UPDATE...Allowed the Frost Advisory to expire at 8am PDT. Many
locations were a hit with some spots dropping below freezing. This
looks to be the case again for tonight, being in the center of the
upper trough. Guidance values are pinging on another frost night
however will be looking for the possibility of calling it a Freeze
Warning.

PREV DISCUSSION... /ISSUED AT 208 AM /

SYNOPSIS...Cool and dry conditions behind an exiting storm
system are expected Labor day and Tuesday. A warming trend begins
midweek with temperatures rising to above normal by the weekend.
High pressure will allow for dry conditions at least through early
next week.

SHORT TERM...Labor Day through Tuesday. Low pressure system and
associated cloud cover and showers is observed steadily moving
away to the northeast of NV. Pleasant temperatures, mostly clear
skies, lighter winds and dry conditions will continue through
Tuesday. Air mass in the wake of the low pressure system will
yield lows Monday night near freezing in some locales. However,
latest guidance suggests event will not be as widespread tonight.
Highs today will upper 60s north to the upper 70s across central
Nevada. Warming trend commences Tuesday with overall temperature
recovery between 5 and 8 degrees.

LONG TERM...Tuesday night through Sunday. Upper high centered
off the west coast will put northern and central NV under a dry
northwest flow aloft. Temperatures will start out near normal then
climb to around 5 degrees above normal over the weekend as the
ridge amplifies over the region.

AVIATION...VFR conditions at all terminals with winds less than
10 kts.

FIRE WEATHER...Lighter winds, lower temperatures and dry
conditions will reduce overall fire threat for the next few days.
Relative humidity across northern NV will remain rather high
while RH values in the rest of the state will reach critical
levels each afternoon this week. Critical afternoon RH values will
return to northern NV by the end of the week as temperatures
steadily rise. Light winds today will increase Tuesday as an upper
level trough passes north of the Great Basin region but will
remain below critical levels.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from this evening through Tuesday morning for
Northeastern Nye County-Northern Elko County-Northern Lander
County and Northern Eureka County-Northwestern Nye County-Ruby
Mountains/East Humboldt Range-South Central Elko County-Southern
Lander County and Southern Eureka County-Southwestern Elko
County-White Pine County.

Frost Advisory from 11 PM this evening to 9 AM PDT Tuesday for
Humboldt County.

&&

92/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 10:34 AM PDTFreeze WatchLKNElko, Eureka, Lander, Nye, White Pine3 hr
Sep 5, 1:54 PM PDTFreeze WarningLKNElko, Eureka, Lander, Nye, White Pine19 hr

Nearby

Frost Advisories in Nevada, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.